Texas, 2004

Hail in Texas, June 14, 2004

June 14, 2004 · NWS HGX · 5 events in 3 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$29,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 14, 2:11 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 14, 2:11 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 PM CDT MON JUN 14 2004

.DISCUSSION...
WATER VAPOR SATELLITE LOOP SHOWS A VERY IMPRESSIVE MID/UPPER LEVEL
LOW MOVING SOUTHWARD ALONG THE MIDDLE TEXAS COAST. SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP WITHIN THE PAST HOUR ALONG THE
EASTERN EDGE OF THE LOW...MAINLY WEST OF I-45. EXPECT CONVECTION TO
CONTINUE TO DEVELOP ACROSS SOUTHEAST TEXAS DURING THE REMAINING
AFTERNOON HOURS AND ON INTO THIS EVENING. SLOW STORM MOTION...DEEP
MOISTURE LEVELS AND HIGH INSTABILITIES MAY LEAD TOWARD SOME ISOLATED
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. FUTURE LOCATION AND
MOVEMENT OF THE LOW WILL DICTATE WHICH PORTIONS OF SOUTHEAST TEXAS
WILL RECEIVE LOCALLY HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS.
MODELS MOVE THIS LOW BACK TO THE NORTH ON TUESDAY AND WEDNESDAY
TOWARD NORTH TEXAS AND ELONGATE IT. IF THE LOW ENDS UP TO OUR
WEST...WE COULD SEE SOME VERY HEAVY RAINFALL AS THE BEST INFLOW OFF
THE GULF TAPS SOME OF THE DEEP TROPICAL MOISTURE ASSOCIATED WITH THE
GULF TROPICAL DISTURBANCE THAT IS NOW SURGING INTO THE CENTRAL AND
EASTERN GULF COAST STATES. WILL MAKE VERY FEW CHANGES TO THE HIGH
POPS ALREADY IN THE FORECAST. WILL GO AHEAD AND MENTION LOCALLY
HEAVY RAINFALL POSSIBLE AREAWIDE FOR TUESDAY...TUESDAY NIGHT AND
WEDNESDAY. WOULD NOT BE SURPRISED TO SEE WIDESPREAD 2 TO 4 INCHES OF
RAIN WITH ISOLATED 5 TO 10 INCH TOTALS THROUGH WEDNESDAY NIGHT.
AGAIN...EXACT LOCATION AND MOVEMENT OF THE LOW WILL DICTATE WHERE
THE HEAVIEST RAINS WILL FALL. WILL CONTINUE THE TREND OF LOWER POPS
FRIDAY AND INTO THE WEEKEND AS RIDGING BUILDS ACROSS THE STATE.
42/43
&&

.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 88 74 88 75 / 30 60 40 60 30
HOUSTON(IAH)          74 87 75 87 75 / 30 60 40 60 30
GALVESTON (GLS)       79 86 79 86 79 / 40 70 40 60 30
&&
Hazardous weather outlook, Jun 14, 2:50 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
350 PM CDT MON JUN 14 2004

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
350 PM CDT MON JUN 14 2004

...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE SOUTHERN HALF OF SOUTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT.
UPPER LEVEL LOW PRESSURE WILL BE POSITIONED JUST SOUTHWEST OF
SOUTHEAST THIS AFTERNOON AND TONIGHT. THIS FEATURE COUPLED WITH
ABUNDANT MOISTURE WILL CREATE THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING ALONG AND SOUTHEAST OF A
LINE FROM LIVINGSTON TO CONROE TO BRENHAM. ISOLATED AREAS COULD
EXPERIENCE RAINFALL AMOUNTS AROUND 3 INCHES. THERE IS A SMALL
PROBABILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE
THIS AFTERNOON AND ON INTO THE EVENING HOURS. SHOULD THIS OCCUR...
THE MAIN SEVERE WEATHER THREAT WOULD BE HAIL AND STRONG WINDS.

A HURRICANE HUNTER AIRCRAFT INVESTIGATED THE CENTRAL GULF OF MEXICO
TROPICAL DISTURBANCE THIS AFTERNOON AND WAS UNABLE TO FIND A CLOSED
CIRCULATION. THIS SYSTEM WILL CONTINUE TO BE MONITORED FOR POSSIBLE
TROPICAL CYCLONE DEVELOPMENT AS IT MOVES NORTH AND APPROACHES THE
LOUISIANA COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF DISTURBANCE WILL
GRADUALLY SPREAD WEST INTO TEXAS. THIS MOISTURE...COUPLED WITH A
SLOW MOVING MID LEVEL LOW PRESSURE AREA...WILL LEAD TO A THREAT FOR
LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS. SHOWERS AND
THUNDERSTORMS ARE LIKELY ACROSS THE AREA ON TUESDAY AND WEDNESDAY
WITH ISOLATED AREAS POTENTIALLY EXPERIENCING VERY HEAVY RAINFALL. IT
IS POSSIBLE THAT A FLOOD WATCH WILL BE REQUIRED FOR TUESDAY AND/OR
WEDNESDAY. ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND
INTENSITY BY THE END OF THE WEEK AND ON INTO THE WEEKEND AS AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 119 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Matagorda

When
June 14, 3:53 PM CST
Where
Matagorda County, 5 mi W of Markham
Measured
0.88 in hail
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
28.950, -96.150

Hail, Jackson

When
June 14, 4:25 PM CST
Where
Jackson County, La Ward
Measured
0.75 in hail
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
28.833, -96.467

Hail, Brazoria

When
June 14, 5:05 PM CST
Where
Brazoria County, Sweeny
Measured
0.75 in hail
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
29.050, -95.700

Hail, Jackson

When
June 14, 5:34 PM CST
Where
Jackson County, Ganado
Measured
0.75 in hail
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
29.050, -96.517

Hail, Jackson

When
June 14, 5:39 PM CST
Where
Jackson County, Ganado
Measured
0.88 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
29.050, -96.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411812, 5411813, 5411814, 5411815, 5411816.